Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 4:37 PM CDT for Henry County, Rock Island County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 4:37 PM CDT (21:37 UTC)
- Expired
- Jun 13, 2000, 5:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 26 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 132139
SVRMLI
ILC073-161-132230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTHWEST ILLINOIS
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS
* UNTIL 530 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
SOUTHWEST OF SUNNY HILL...OR 10 MILES SOUTH OF MOLINE...MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
COAL VALLEY BY 440 PM CDT.
CARBON CLIFF BY 445 PM CDT.
SHADY BEACH BY 450 PM CDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THE STORM PASSES.
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4136 9065 4134 9043 4123 9039 4153 9000
4158 9017 4173 9028
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CDT TUE JUN 13 2000 SYNOPTIC PICTURE THIS AFTERNOON SHOWS DEEP 500H TROUGH OVER HIGH PLAINS...WITH CLOSED LOW NEAR RAP...AND RIDGES ON EAST AND WEST COASTS. AT THE SURFACE...TWIN LOWS IN NORTH CENTRAL SOUTH DAKOTA AND NORTHWEST KANSAS...WITH ASSOCIATED COLD FRONT...AND WARM FRONT ACROSS NORTHERN IOWA. MODELS INITIALIZED WELL AT 500H...WITH AVN PROBABLY BEST ON KANSAS VORT MAX. AT SURFACE AVN BEST AGAIN ON TWIN LOWS. PRIMARY FORECAST CONCERNS ARE IN NEAR TERM...WITH LOW LEVEL JET TONIGHT...AND AHEAD OF COLD FRONT WEDNESDAY. MODELS AGREE MODERATELY WELL ON DEEPENING 500H CLOSED LOW AS IT MOVES INTO SW MINNESOTA BY 24 HOURS...THEN LIFTING TROUGH AXIS THROUGH DVN AROUND 42 HOURS/06Z THURSDAY. AT THE SURFACE THE AVN BRINGS THE COLD FRONT TO DVN THE FASTEST...AROUND 19Z WEDNESDAY...WITH THE ETA AROUND 23Z...AND THE NGM AROUND 00Z THURSDAY. TONIGHT WILL SEE CONTINUED THUNDERSTORMS...AS STRONG LOW LEVEL JET PUMPS MOISTURE INTO THE AREA. MAIN PROBLEM WILL BE HIGH WINDS AND HEAVY RAIN. CURRENT BATCH SHOULD BE THROUGH THE FORECAST AREA BY MID EVENING. MORE STORMS WILL MOVE THROUGH LATER TONIGHT...EXITING ILLINOIS IN MORNING. WEDNESDAY WILL SEE STRONG PVA IN THE AFTERNOON...ACCOMPANYING COLD FRONT. WITH UPPER JET OVER AREA... AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH BEST CHANCE FOR SEVERE WILL BE IN ILLINOIS. WILL KEEP CLOSE TO CURRENT FORECAST. WILL EMPHASIZE HEAVY RAINFALL... AND WILL PROBABLY GO WITH FLASH FLOOD WATCH FOR TONIGHT. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL
In the hours before
Special weather statement, Jun 13, 3:50 PM CDT, 47 minutes before
IAZ076-087-098-MOZ009-010-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 439 CANCELED... THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE WATCH AREA IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... CLARK...JEFFERSON...KEOKUK...SCOTLAND...AND VAN BUREN. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... FAIRFIELD...KAHOKA...KEOSAUQUA...MEMPHIS...AND SIGOURNEY. STAY TUNED TO YOUR FAVORITE WEATHER INFORMATION SOURCE FOR LATER UPDATES. JAZ
Special weather statement, Jun 13, 4:15 PM CDT, 22 minutes before
IAZ040-051-052-063-064-077-078-088-089-099-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 442 PARTIALLY CANCELED... THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... BENTON...BUCHANAN...DES MOINES...HENRY IA...IOWA...JOHNSON...LEE... LINN...LOUISA...AND WASHINGTON. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... BURLINGTON...CEDAR RAPIDS...FORT MADISON...INDEPENDENCE...IOWA CITY...MARENGO...MOUNT PLEASANT...VINTON...WAPELLO...AND WASHINGTON. STAY TUN9ED TO YOUR FAVORITE WEATHER RADIO INFORMATION SOUNCE FOR LATER UPDATES. JAZ
Local storm report, Jun 13, 4:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0227 PM LIBERTYVILLE IA MPH TSTM GUST
06/13/00 JEFFERSON 60 MPH. REPORTED BY HAM
RADIO OPERATOR.Local storm report, Jun 13, 4:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM WASHINGTON IA WIND DAMAGE
06/13/00 WASHINGTON REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
TREES DOWN.
0227 PM KEOSAUQUA IA .5 INCH HAIL
06/13/00 VAN BUREN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:28 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 4 hr |
| Jun 13, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
| Jun 13, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 46 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 42 min |
| Jun 13, 4:06 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 39 min |
| Jun 13, 4:30 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 45 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 52 min |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.